Hi again.Was at Endo .She was happy for me to be on t3 only as she thought I looked and sounded stronger.My TSH was 15 2 weeks ago , she said I needed more t3 and to raise slowly ,she will see me in 6 months or I can contact her before if I needed.So pleased to have good Endo.

I raised from 30 mcg to 35 mcg for 10 days,then to 20 mcg 0500 am ,10 mcg 1100 ,10 mcg 1600 pm.The second day of 40 mcg I felt bit better and thought I am on the right road.But yesterday and today feel so bad ,really painful arms and knackered ,mood low too.This is day 3 of 40 mcg.No racing pulse ,temp ok.Will it take time for tsh to come down ? I am really still beset by symptoms ,although do feel bit better on t3,been on it since Jan and on it on its on for 8 weeks now.I am so scared it will not work.Other people seem to get better quicker than me ,it just feels like there is no petrol in my engine.No matter what I try I cannot get going like I used too and life is passing me by.

13 Replies

  • Sorry you are feeling lacking in energy, I am feeling the same and hoping B12 may help, also to get bloods done at home to see whether thryoid deficiency. I hope T3 works better for you over the coming months.


  • Perhaps you've increased too quickly. Your body needs time to adjust. Try going back to the dose you felt well on, and leave it a bit longer before increasing again.

    Have you had your vit D, vit B12, folate, iron and ferritin tested? Even if you don't have to convert, you still need nutrients to be able to use the hormone you're taking. You could also be low in zinc.

  • HI Greygoose,I am very careful about raising doses,taking temp and pulse,but maybe raising 2 doses within 3 weeks was too much.Pulse 74 at present,do not know what to do really ,will stay on this dose for a while to see if fatigue settles.Thing is I feel so bad all day every day any ,T3 has helped a little ,but still feel so bad.

  • I think it was too much. I only ever increased every two weeks, but then I'm not very sensitive to increases, so you might need to go even slower.

  • OK Thanks so much

  • :)

  • It might take a little while for your system to settle down.

    I know many are advised to take T3 several times a day but this is a link in which the advice and the explanation of a single daily dose is given. I take my 32mcg approx once daily as I did when on T3/T4 or NDT. I am well thankfully. I also know that some members don't find a benefit and split their doses.

    Go to the date December 17, 1997: Excerpts

    Third, the leaflet on Cytomel pharmacies give patients when they fill their prescriptions states, "POSSIBLE SIDE EFFECTS: NO COMMON SIDE EFFECTS HAVE BEEN REPORTED with proper use of this medication." This information is accurate—when plain, full-strength, one-time-per-day doses of T3 are used properly, there are no adverse effects. The only adverse effects occur when a patient takes a dosage that for her is excessive. With Cytomel, if overstimulation occurs, it can be stopped with one or two small doses of propranolol. Or the patient can simply reduce her dosage of Cytomel the next time she takes it. I want to emphasize, however, that when our protocol is used properly, there is no overstimulation to be avoided by using timed-release T3. The protocol has safeguards against adverse effects.

    And finally, why do I specify that the typical patient use one full dose of non-timed-release Cytomel for life? Because extensive testing has shown that this is safe, effective, and most economical—when used within the context of our entire protocol."

    Don't worry about your TSH level as it will come down when you are on an optimum of medication. Some of us need a TSH of around 1 or lower to feel really well not for the TSH to be kept 'within range'. The main fact of any hormone replacement is how the patient 'feels' and if well we are on the correct/proper dose. Sometimes of course we need slight adjustments.


  • I am happy that you are well now. I take 35 mcg Cytomel in split doses because it only lasts 4 hours in my system. After 4 hours, I began to feel the exhaustion and depression worsening dramatically. This is despite the fact that in the past year I have radically changed all aspects of my life, to achieve optimal gut health and general health. My Hashi's is genetic - runs in the family.

  • Hi Shaws I did try taking t3 all in one am dose ,but it was too much ,very shaky and hyper.Thanks for info and support.

  • Everyone is different and it is trial and error for many of us.

    I hope you're keeping well.

  • This is another excerpt - just for information only and is from Dr Lowe:

    However, it's important to consider whether a patient's Cytomel dose is high enough to sensitize her to other stimulating chemicals. (Examples are caffeine in coffee, theobromine and theophylline in chocolate, and ephedrine in cold medicines.) If the Cytomel has excessively sensitized her to such chemicals, then when she consumes them in foods or medicines, she'll experiences transient symptoms of overstimulation. She'll be overstimulated for a few hours, but then the symptoms will disappear. The Cytomel will have also excessively sensitized her to her own adrenaline and noradrenaline. Because of this, emotional arousal or intense exercise might also cause temporary symptoms of overstimulation.

    The proper solution to occasional symptoms of overstimulation is to find the causes and correct them. The patient's may have to reduce her Cytomel dosage low enough to relieve excess sensitivity to stimulating chemicals. And she may have to reduce her intake of such chemicals. In general, though, the proper approach is not to take the patient completely off Cytomel—not when it has relieved her troubling and disabling symptoms.

  • Have you had your adrenals checked? If you get a 24hr adrenal saliva test that will tell you whether your adrenals are struggling with thyroid medication. I've been on T3 only for 2 weeks and I'm really starting to see improvement, but I've been supporting adrenals for a week and a half prior to starting T3.

  • No I have not,too expensive I am afraid.What do you do to support adrenals spanglysplash.Thanks for info.

You may also like...